Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 116, NWS Buffalo, NY

July 24, 2008Jefferson County, Lewis County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 24, 2008, 2:36 PM EDT for Jefferson County, Lewis County, New York. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2008, 2:36 PM EDT (18:36 UTC)
Expired
Jul 24, 2008, 3:30 PM EDT
In force
54 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Jefferson County, NY, Lewis County, NY

The radar

The Ft Drum radar (KTYX), 12 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 2:42 PM EDTTSTM WND DMG6 W Boonville, NYTREE DOWN ACROSS ROAD IN THE VILLAGE OF WEST LEYDEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
575 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 241836
SVRBUF
NYC045-049-241930-
/O.NEW.KBUF.SV.W.0116.080724T1836Z-080724T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
236 PM EDT THU JUL 24 2008

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL JEFFERSON COUNTY IN CENTRAL NEW YORK
  LEWIS COUNTY IN CENTRAL NEW YORK

* UNTIL 330 PM EDT

* AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 17 MILES WEST OF HIGHMARKET TO
  23 MILES SOUTH OF HIGHMARKET...OR ALONG A LINE EXTENDING FROM 16
  MILES NORTH OF CAMDEN TO 6 MILES NORTHEAST OF ROME...AND MOVING   
NORTHEAST AT 29 MPH.  

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ADAMS AND HIGHMARKET BY 255 PM EDT...
  ADAMS CENTER BY 300 PM EDT...
  BARNES CORNERS BY 310 PM EDT...
  WATERTOWN AND LOWVILLE BY 320 PM EDT...


IN ADDITION...A SEPARATE INDIVIDUAL THUNDERSTORM IS MOVING NORTHEAST 
AHEAD OF THIS LINE.  THIS INDIVIDUAL STORM IS NEARING BOONVILLE AND 
WILL BE MOVING NEAR OR JUST EAST OF PORT LEYDEN BEFORE 300 PM.

LAT...LON 4342 7553 4346 7575 4369 7578 4371 7603
      4367 7604 4368 7610 4407 7597 4378 7512
      4362 7511
TIME...MOT...LOC 1834Z 210DEG 25KT 4357 7585 4329 7538

$$

ZAFF
2 follow-up statements
000 
WWUS51 KBUF 241905
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
305 PM EDT THU JUL 24 2008

NYC045-241914-
/O.CAN.KBUF.SV.W.0116.000000T0000Z-080724T1930Z/
JEFFERSON NY-
304 PM EDT THU JUL 24 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL JEFFERSON COUNTY
IS CANCELLED...

LAT...LON 4349 7539 4364 7577 4389 7574 4390 7571
      4395 7564 4378 7512 4362 7511
TIME...MOT...LOC 1904Z 206DEG 25KT 4368 7564

$$

NYC049-241930-
/O.CON.KBUF.SV.W.0116.000000T0000Z-080724T1930Z/
LEWIS NY-
304 PM EDT THU JUL 24 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHERN LEWIS COUNTY...

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES NORTHWEST OF HIGHMARKET...OR 21 MILES NORTHWEST OF
BOONVILLE...MOVING NORTHEAST AT 29 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOWVILLE BY 325 PM EDT...
  CASTORLAND BY 330 PM EDT...

LAT...LON 4349 7539 4364 7577 4389 7574 4390 7571
      4395 7564 4378 7512 4362 7511
TIME...MOT...LOC 1904Z 206DEG 25KT 4368 7564

$$

ZAFF
000 
WWUS51 KBUF 241935
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
335 PM EDT THU JUL 24 2008

NYC049-241945-
/O.EXP.KBUF.SV.W.0116.000000T0000Z-080724T1930Z/
LEWIS NY-
335 PM EDT THU JUL 24 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LEWIS COUNTY HAS
EXPIRED...

AT 335 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM WITH THE POSSIBLE TORNADO HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4349 7539 4364 7577 4389 7574 4390 7571
      4395 7564 4378 7512 4362 7511
TIME...MOT...LOC 1905Z 206DEG 25KT 4369 7563

$$

ZAFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 1:39 PM EDT, 57 minutes earlier.

Area forecast discussion, Jul 24, 1:39 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
139 PM EDT THU JUL 24 2008

.SYNOPSIS...
THE MASSIVE UPPER LOW WHICH HAS CAUSED THE UNSETTLED WEATHER OF
LATE WILL MOVE ACROSS THE EASTERN LAKES TODAY AND FINALLY LIFT
OFF TO QUEBEC BY FRIDAY. THIS WILL KEEP THE THREAT OF SHOWERS AND
THUNDERSTORMS ACROSS THE REGION THROUGH TODAY BEFORE A DRY MILD
DAY ON FRIDAY. ANOTHER WEAK FRONT WILL CROSS THE LAKES ON SATURDAY
AND BRING A RETURN TO UNSETTLED CONDITIONS...WHILE SLOW
IMPROVEMENT WILL FOLLOW EARLY NEXT WEEK AS HIGH PRESSURE BUILDS IN
FROM THE OHIO VALLEY.

&&

.NEAR TERM /THROUGH TONIGHT/...
CENTER OF STUBBORN UPPER LOW VCNTY TORONTO THIS MORNING FINALLY
LIFTS NE BY LATER THIS EVENING INTO NORTHERN NY AND NEW ENGLAND.
ANOTHER SPOKE OF ENERGY ROTATING OVER CENTRAL PA THIS MORNING
ROTATING ARND THE UPPER LOW IS PROGGED TO MOVE INTO CENTRAL AND
EASTERN NY THIS AFTERNOON WHILE ANOTHER SHORT WAVE ARND THE BACKSIDE
OF THE LOW ROTATES ARND THE BASE OF THE TROUGH AND MERGES WITH THE
EARLIER SHORT WAVE OVER EASTERN PA BY THIS EVENING. PLENTY OF
MOISTURE STILL AVBL WITH THE LOW SO EXPECT ONE MORE DAY OF SHWRS
WITH SCT TSTMS. RAISED POPS TO LKLY ALL AREAS FOR TODAY. AS OF 345
AM PERSISTENT ACTIVITY OVER WETERN PORTIONS OF THE SOUTHERN TIER
CONTINUES BUT NOT AS INTENSE AS OVERNIGHT WITH OTHER SHWRS/PSBL
TSTMS STARTING TO DEVELOP OVER LK ONTARIO NORTH OF ROCHESTER AND
WEST OF WATERTOWN. WITH DAYTIME HEATING EXPECT COVERAGE TO INCREASE
AND CONTINUE INTO THE AFTERNOON. PRECIPITABLE WATER VALUES ARE STILL
UP TO 1.25 TO 1.3 INCHES SO ANY TSTM COULD PRODUCE A LOCAL DOWNPOUR.
WILL HAVE TO WATCH AREAS ACROSS THE SOUTHERN TIER ESPECIALLY
CHAUTAUQUA COUNTY FOR POTENTIAL FOR FLOODING AS THIS AREA HAD A GOOD
DEAL OF RAIN OVERNIGHT. TEMPS WILL CONTINUE BELOW NORMAL WITH HIGHS
IN THE LOW TO MID 70S.

PRECIP SHLD END BY THIS EVENING IN THE WEST AND BY LATER THIS
EVENING OVER THE EASTERN FINGER LKS BUT SCT SHWRS/TSTMS SHLD PERSIST
TIL LATER AT NIGHT EAST OF LAKE ONTARIO AS THE UPPER TROUGH LIFTS NE
INTO NORTHERN NY/NEW ENGLAND. HIGH PRESSURE FROM THE OHIO VALLEY
SHLD BRING CLRING SKIES OVERNIGHT FOR AREAS FROM THE FINGER LKS WEST
BUT THE CLOUDS SHLD LINGER ACROSS THE NORTH COUNTRY. LOWS TNGT SHLD
GENLY BE IN THE 50S.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
FINALLY THE CUT OFF UPPER LOW THAT HAS BEEN CAUSING ALL OF OUR
PROBLEMS THE LAST FEW DAYS WILL BE WITHDRAWING ACROSS QUEBEC
PROVINCE FRIDAY WHILE A WEAK SURFACE HIGH NOSES INTO OUR REGION FROM
THE MID ATLANTIC STATES. THIS WILL FINALLY GIVE US A DRY DAY WITH
REASONABLE HUMIDITY LEVELS. THE NAM AND GFS ARE IN CLOSE AGREEMENT
WITH THIS CHANGE. SREF POPS ARE NEAR ZERO. PWATS ARE FORECAST TO
ACTUALLY DIP BELOW ONE INCH FOR AWHILE WITH LIFTED INDICES POSITIVE
FOR A CHANGE.

MODELS ARE ALSO IN CLOSE AGREEMENT WITH A LONGER WAVE TROUGH MOVING
ACROSS THE WESTERN AND CENTRAL GREAT LAKES SATURDAY WITH A WEAK
SURFACE COLD FRONT APPROACHING OUR REGION DURING THE DAY. AT THIS
POINT CONTINUITY OF CHANCE POPS FOR SHOWERS AND THUNDERSTORMS LOOKS
REASONABLE. NEW MAV MOS IS CLOSER TO LIKELY AND SREF MEMBERS ARE
ABOUT 40 TO 60 ACROSS THE CWA. WE WILL KEEP CHANCE POPS RIGHT
THROUGH SATURDAY NIGHT AND SUNDAY AS THE FLOW ALOFT REMAINS CYCLONIC
WITH SPOKES OF ENERGY SWINGING EAST THROUGH THE BASE OF THE UPPER
TROUGH.

TEMPERATURES THROUGH THIS SHORT TERM PERIOD WILL BE NEAR TO SLIGHTLY
ABOVE NORMAL.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE EARLY PART OF THIS PERIOD BECOMES A BIT PROBLEMATIC AS THE 00Z
RUN OF THE GFS AND THE 12Z RUN OF THE ECMWF FROM THE 23RD ARE BOTH
ADVERTISING A CLOSED UPPER LOW OVER QUEBEC WITH SHORT WAVES ROTATING
THROUGH THE BASE OF IT ACROSS OUR CWA FOR MONDAY. WE WILL HAVE TO
CARRY CHANCE POPS THROUGH THAT DAY. HPC GRAPHICS SHOW HIGH PRESSURE
GRADUALLY BUILDING EAST FROM THE OHIO VALLEY MONDAY NIGHT THROUGH
WEDNESDAY BUT WE WILL STILL BE IN A GENERAL WEST TO NORTHWEST FLOW
ALOFT WITH MINOR RIPPLES MOVING ALONG IT. CONFIDENCE ON A DRY
FORECAST IS FAIRLY LOW. STILL...IT LOOKS TO BE LESS UNSETTLED THAN
THIS PAST WEEK. TEMPS WILL AVERAGE A DEG OR TWO BELOW
NORMAL...AVERAGING IN U70S TO NEAR 80.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SHOWERS AND TSTMS WILL PERSIST THROUGH THE REMAINDER OF THE
AFTERNOON AND EARLY EVENING. THE UPPER LOW IS PASSING ACROSS THE
FORECAST AREA WITH WIDESPREAD MODERATE TO HEAVY RAIN FROM THE FINGER
LAKES TO THE SOUTHEAST CORNER OF LAKE ONTARIO...MOVING NORTHWARD.
THIS WILL MAINTAIN MVFR TO IFR CIGS AND VSBYS IN SHRA/TSRA THROUGH
00Z...THEN THE PRECIP WILL DIMINISH AND CONDITIONS WILL IMPROVE.

TO THE WEST OF THE UPPER LOW...THE WIDESPREAD RAIN IS DIMINISHING
BUT THERE ARE AREAS OF CONVECTION SLIDING SOUTHWARD TOWARD WESTERN
NY AND THE KBUF/KIAG/KJHW TAF SITES. THESE CONVECTIVE AREAS WILL
DROP VSBY AND CIGS TO MVFR RANGE THROUGH 00Z...THEN CLEARING IS
EXPECTED OVERNIGHT. THERE MAY BE AREAS OF IFR TO LIFR IN FOG FORMING
OVERNIGHT...ESPECIALLY AT KJHW.

OUTLOOK...
FRIDAY...VFR.
SATURDAY AND SUNDAY...VFR/MVFR IN SCATTERED SHRA/TSRA.
MONDAY...VFR CONDITIONS.

&&

.MARINE...
NO MARINE HEADLINES FOR THE FORESEEABLE FUTURE.

LOOK FOR GENERAL LIGHT WINDS TO CONTINUE THROUGH FRIDAY WITH FLOW
TENDING WESTERLY THURSDAY AND FRIDAY. THE NEXT FRONTAL PASSAGE LOOKS
TO BE SATURDAY BUT OVERALL WINDS SHOULD REMAIN GENERALLY WESTERLY AT
MODERATE SPEEDS THROUGH THE WEEKEND.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SAGE/SFM
NEAR TERM...JJP
SHORT TERM...SAGE
LONG TERM...SAGE/SFM
AVIATION...WCH
MARINE...SAGE/WCH
Hazardous weather outlook, Jul 24, 5:39 AM EDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
539 AM EDT THU JUL 24 2008

NYZ001>008-010>014-019>021-085-250945-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
539 AM EDT THU JUL 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

WITH A COLD POOL ALOFT ACROSS THE AREA SHOWERS AND A FEW
THUNDERSTORMS ARE LIKELY AGAIN TODAY. ANY STORMS THAT DO DEVELOP
WILL BE SLOW MOVING WITH THE THREAT OF LOCALLY HEAVY RAIN. WITH
THE LOW FREEZING LEVEL THE STORMS COULD ALSO CONTAIN LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-250945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
539 AM EDT THU JUL 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

WITH A COLD POOL ALOFT ACROSS THE AREA SHOWERS AND A FEW
THUNDERSTORMS ARE LIKELY AGAIN TODAY. ANY STORMS THAT DO DEVELOP
WILL BE SLOW MOVING WITH THE THREAT OF LOCALLY HEAVY RAIN. WITH
THE LOW FREEZING LEVEL THE STORMS COULD ALSO CONTAIN LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SAGE

In the hours before

Special weather statement, Jul 24, 9:49 AM EDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
949 AM EDT THU JUL 24 2008

NYZ013-014-241515-
LIVINGSTON NY-ONTARIO NY-
949 AM EDT THU JUL 24 2008

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 947 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR DANSVILLE...AND MOVING
  NORTHEAST AT 7 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SPRINGWATER AT 1015 AM EDT...
  BETWEEN CANADICE AND NAPLES AT 1100 AM EDT...

THIS STORM WILL AFFECT TRAVELERS ON ROUTES 15 AND 15A NEAR
SPRINGWATER AROUND 1015 AM BEFORE IT MOVES NORTHEAST INTO ONTARIO
COUNTY.  BE PREPARED FOR VERY HEAVY RAIN AND FREQUENT CLOUD TO
GROUND LIGHTNING...ALONG WITH THE POSSIBILITY OF SMALL HAIL.  VERY
HEAVY RAIN COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE
AREAS. USE CAUTION AND BE ALERT FOR WATER ON ROADWAYS.

ZAFF
Local storm report, Jul 24, 11:37 AM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1137 AM EDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1129 AM     FLASH FLOOD      4 WNW NAPLES            42.64N 77.48W
07/24/2008                   ONTARIO            NY   LAW ENFORCEMENT

            COUNTY ROAD 36, FEATHER ST AND SENECA POINT ROAD IN
            WESTERN ONTARIO ARE FLOODED.

&&

TPAONE
Special weather statement, Jul 24, 12:08 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1208 PM EDT THU JUL 24 2008

NYZ004-005-014-241715-
CAYUGA NY-ONTARIO NY-WAYNE NY-
1208 PM EDT THU JUL 24 2008

...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN MOVING INTO THE AREA...

* AT 1205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AN AREA OF STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN FROM
  CLIFTON SPRINGS TO CLYDE. THIS AREA OF RAIN WILL CONTINUE TO MOVE
  TO THE NORTH AND REACH THE LAKE ONTARIO SHORE BEFORE 1PM. RAINFALL
  TOTALS OF 1 TO 2 INCHES ARE EXPECTED. THIS COULD CAUSE LOCALIZED
  FLOODING OF ROADS AND POOR DRAINAGE AREAS.

TJP
Special weather statement, Jul 24, 12:18 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1218 PM EDT THU JUL 24 2008

NYZ003-241715-
MONROE NY-
1218 PM EDT THU JUL 24 2008

...LINE OF STRONG THUNDERSTORMS WITH HEAVY RAIN MOVING INTO THE
AREA...

* AT 1215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BROCKPORT TO
  BRIGHTON...AND MOVING NORTHEAST AT 14 MPH.

THE HEAVY RAIN ASSOCIATED WITH THESE STORMS COULD CAUSE LOCALIZED
FLOODING OF ROADS AND POOR DRAINAGE AREAS.

TJP
Special weather statement, Jul 24, 1:40 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
140 PM EDT THU JUL 24 2008

NYZ005>008-242200-
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN...
LOWVILLE
140 PM EDT THU JUL 24 2008

...HEAVY RAINFALL EXPECTED THIS AFTERNOON...

AT 130 PM THIS AFTERNOON...A LARGE AREA OF HEAVY RAIN WITH
EMBEDDED THUNDERSTORMS WAS MOVING NORTHEAST ACROSS THE FINGER LAKES REGION.
THIS ACTIVITY HAS ALREADY MOVED INTO CAYUGA COUNTY AND WILL MOVE
NORTHEAST TOWARD THE NORTHERN END OF OSWEGO COUNTY BY 330
PM...MERGING WITH OTHER STORMS MOVING DUE NORTH. THE ENTIRE EASTERN
LAKE ONTARIO REGION...INCLUDING OSWEGO...JEFFERSON...AND LEWIS
COUNTIES...SHOULD BE PREPARED TO EXPERIENCE HEAVY RAINFALL AT
TIMES THIS AFTERNOON.  RAINFALL RATES COULD EASILY EXCEED AN INCH
PER HOUR...WITH LOCALIZED FLOODING POSSIBLE ON ROADWAYS.

ZAFF
Local storm report, Jul 24, 2:17 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
217 PM EDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             SCRIBA                  43.47N 76.43W
07/24/2008  M1.00 INCH       OSWEGO             NY   TRAINED SPOTTER

            ALSO TREES AND WIRES DOWN

&&

PUKAJLO

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:07 PM EDTAreal Flood AdvisoryBUFJefferson2 hr
Jul 24, 12:10 AM EDTAreal Flood AdvisoryBUFChautauqua3 hr
Jul 24, 2:13 AM EDTFlash Flood WarningBUFChautauqua3 hr
Jul 24, 10:13 AM EDTAreal Flood WarningBUFLivingston, Ontario3 hr
Jul 24, 12:42 PM EDTAreal Flood AdvisoryBUFMonroe72 min
Jul 24, 1:26 PM EDTAreal Flood WarningBUFLivingston, Ontario2 hr
Jul 24, 2:02 PM EDTSevere Thunderstorm WarningBUFOswego58 min
Jul 24, 2:20 PM EDTSpecial Marine WarningBUF55 min
Jul 24, 3:14 PM EDTSpecial Marine WarningBUF61 min
Jul 24, 3:27 PM EDTSevere Thunderstorm WarningBUFLewis32 min
Jul 24, 3:42 PM EDTSpecial Marine WarningBUF63 min
Jul 24, 4:06 PM EDTSevere Thunderstorm WarningBUFGenesee, Orleans39 min
Jul 24, 4:38 PM EDTSpecial Marine WarningBUF29 min
Jul 24, 4:44 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Erie, Wyoming61 min
Jul 24, 5:11 PM EDTSpecial Marine WarningBUF34 min
Jul 24, 5:16 PM EDTSpecial Marine WarningBUF59 min
Jul 24, 6:04 PM EDTAreal Flood WarningBUFJefferson5 hr
Jul 24, 6:51 PM EDTFlash Flood WarningBUFLivingston, Ontario114 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.